Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 147, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 2017, 10:17 PM CDT for Madison County, Washington County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2017, 10:17 PM CDT (03:17 UTC)
- Expired
- Apr 28, 2017, 11:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 10:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WUUS54 KTSA 290317
SVRTSA
ARC087-143-290400-
/O.NEW.KTSA.SV.W.0147.170429T0317Z-170429T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1017 PM CDT FRI APR 28 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Madison County in northwestern Arkansas...
Southeastern Washington County in northwestern Arkansas...
* Until 1100 PM CDT
* At 1016 PM CDT, a severe thunderstorm was located 3 miles southeast
of Greenland, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Huntsville...
Elkins... West Fork...
Greenland... Hindsville...
Withrow Springs State Park... Wesley...
Forum... Clifty...
Goshen... Black Oak...
Georgetown... Tuttle...
Sulphur City... Harmony...
Mayfield... Hicks...
Arnett... Alabam...
This includes Interstate 49 between mile markers 53 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3585 9414 3601 9425 3630 9371 3606 9355
TIME...MOT...LOC 0316Z 241DEG 28KT 3597 9412
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
884
WWUS54 KTSA 290330
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1030 PM CDT FRI APR 28 2017
ARC087-143-290400-
/O.CON.KTSA.SV.W.0147.000000T0000Z-170429T0400Z/
Madison AR-Washington AR-
1030 PM CDT FRI APR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN MADISON AND EAST CENTRAL WASHINGTON COUNTIES...
At 1030 PM CDT, a severe thunderstorm was located 4 miles northwest
of Elkins, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Huntsville...
Elkins... West Fork...
Greenland... Hindsville...
Withrow Springs State Park... Wesley...
Forum... Clifty...
Goshen... Black Oak...
Tuttle... Harmony...
Mayfield...
This includes Interstate 49 between mile markers 56 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3595 9417 3601 9425 3630 9371 3605 9369
TIME...MOT...LOC 0330Z 221DEG 34KT 3605 9406
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:03 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 28, 10:03 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1003 PM CDT Fri Apr 28 2017
...UPDATE...
This evening a warm frontal boundary had entered into Southeast
Oklahoma while a cold frontal boundary had pushed southeast into
Northwest Oklahoma and Southeast Kansas. These two boundaries were
associated with a surface boundary over Southwest Texas and an
upper low moving into Northern New Mexico. In response...scattered
showers and thunderstorms have begun to develop across Eastern
Oklahoma and Northwest Arkansas with a couple storms in Northwest
Arkansas quickly becoming strong to potentially severe.
Through the overnight hours...the warm frontal boundary is
expected to lift a little further north to perhaps near/slightly
north of the Interstate 40 corridor while the cold push in
Southeast Kansas moves into the northern part of Northeast
Oklahoma. This will allow for thunderstorms to continue to develop
and spread across Eastern Oklahoma and Northwest Arkansas...with
the greater potential north of the warm front. Mostly elevated
convection late this evening should continue overnight.
However...any storms that can develop and be rooted with the warm
front could have the potential to become more surface based. The
result will continue severe potentials overnight with large
hail...damaging winds and also a small tornado threat across the
CWA.
Late tonight into Saturday morning...convection out west should
also spread into CWA and transform the severe potential into more
of a large hail and damaging wind threat. Also...tonight into
Saturday with the multiple rounds of thunderstorms
forecast...periods of heavy rainfall increasing flash flooding
conditions will become possible. Thus...will keep the current
flash flood watch as is.
Temperatures overnight...should remain on the warm side within the
warm sector across Southeast Oklahoma...while parts of Northeast
Oklahoma could fall into the lower 50s behind the cold push moving
toward the region.
In response to the events for tonight...for the evening update...
have added minor tweaks to the overnight grids based on current
trends as the current forecast seems to be in fairly good shape.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 63 72 49 58 / 100 100 80 50
FSM 68 82 59 68 / 60 100 100 50
MLC 68 79 51 63 / 70 90 80 30
BVO 56 65 48 55 / 100 90 80 50
FYV 64 76 56 60 / 80 100 100 60
BYV 64 78 61 61 / 100 100 100 60
MKO 65 77 52 61 / 80 100 80 50
MIO 61 71 53 57 / 100 100 90 60
F10 65 76 49 60 / 70 100 80 30
HHW 71 80 55 64 / 40 90 90 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-057-058-
060>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...20
AVIATION.....05Hazardous weather outlook, Apr 28, 5:35 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 535 PM CDT Fri Apr 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 535 PM CDT Fri Apr 28 2017 ...SIGNIFICANT FLOODING AND SEVERE RISK THRU THE WEEKEND... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 8 pm. Area OF GREATER RISK...Mainly north of a McAlester to Fort Smith line and along and south of Interstate 44. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 8 pm. AREA AT GREATEST RISK...Mainly north of a McAlester to Fort Smith line and along and south of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 8 pm. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 8 pm. DISCUSSION... Severe storm chances along with potential flash flooding will increase this evening and overnight tonight across Eastern Oklahoma and Northwest Arkansas. Very large hail to baseball size, damaging winds to 70 mph, and an isolated tornado are possible. Clusters of thunderstorms continuing to develop over the Oklahoma and Texas Panhandles will continue to push eastward and move into Eastern Oklahoma and Northwest Arkansas late this evening and overnight. At the same time...additional thunderstorms are forecast to develop this evening and tonight along and north of a warm frontal boundary lifting north across Southeast Oklahoma and Western Arkansas. All modes of severe weather will be possible with this activity through into the overnight hours and transition to more of a large hail and damaging wind threat late tonight across the region. Also through tonight...multiple rounds of heavy rainfall are expected to develop across Eastern Oklahoma and Northwest Arkansas as the frontal boundary becomes nearly stationary over the region. This will increase the potential for flash flooding with the greater potential over Northeast Oklahoma into Northwest Arkansas. A flash flood watch is in effect starting this evening and continuing into Sunday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY...No Hazards. MONDAY...High Wind Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Multiple rounds of thunderstorms will continue to impact the region Saturday and Saturday night as a powerful upper level storm system develops to our west and interacts with a frontal boundary draped over the region. Storm total rainfall in the 4 to 7 inch range is expected, with locally heavier amounts likely across much of northeast and east central Oklahoma into Northwest Arkansas thru Sunday. This heavy rainfall could lead to life-threatening flash flooding and significant flooding of area rivers and lakes. Locations downstream from dams could see significant flooding as water is released from the flooded lakes. The quasi-stationary frontal boundary and approaching upper system will continue to be the focus for storms with severe potential during the afternoon and evening hours Saturday. The severe weather threat...and heavy rainfall threat will will come to an end from west to east as a cold front sweeps across the region late Saturday night into Sunday morning. Towards the middle of next week...another storm system will bring the potential for more storms to the region. This system is expected to push through too quickly to bring significant rainfall. Organized severe weather is not expected either. EMERGENCY MANAGEMENT PLANNING STATEMENT... This is an evolving system and the axis of heavy rainfall will likely continue to be fine tuned. Continue to follow the latest updates and forecasts over the next 24 to 36 hours regarding the expected hazardous weather that will affect much of the area this weekend. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 28, 9:37 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
937 PM CDT FRI APR 28 2017
ARZ002-011-290300-
Carroll AR-Madison AR-
937 PM CDT FRI APR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND EASTERN
CARROLL COUNTIES UNTIL 1000 PM CDT...
At 937 PM CDT, a strong thunderstorm was located 4 miles northeast of
Aurora, moving northeast at 50 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Huntsville... Green Forest...
Carrollton... Rudd...
Kingston... Marble...
Aurora... Osage...
Rule... Alpena...
Dryfork... Cabanal...
Harmony... Metalton...
Connor... Coin...
Alabam... Delmar...
Denver...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3612 9337 3612 9348 3608 9348 3608 9345
3607 9345 3593 9364 3606 9380 3647 9339
3639 9329 3617 9330
TIME...MOT...LOC 0237Z 223DEG 43KT 3606 9366Special weather statement, Apr 28, 9:54 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
954 PM CDT FRI APR 28 2017
OKZ076-290330-
Le Flore OK-
954 PM CDT FRI APR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL
1030 PM CDT...
At 954 PM CDT, a strong thunderstorm was located over Lake Wister
State Park, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Poteau... Spiro...
Panama... Wister...
Howe... Cameron...
Lake Wister State Park... Shady Point...
Rock Island... Scullyville...
Summerfield...
LAT...LON 3482 9473 3492 9490 3530 9461 3518 9444
3516 9444
TIME...MOT...LOC 0254Z 215DEG 46KT 3494 9477The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:37 PM CDT | Special Weather Statement | TSA | Madison | 23 min |
| Apr 28, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 47 min |
| Apr 28, 10:25 PM CDT | Tornado Warning | TSA | Sebastian | 35 min |
| Apr 28, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 33 min |
| Apr 28, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 25 min |
| Apr 28, 10:42 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Apr 28, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 27 min |
| Apr 28, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 23 min |
| Apr 28, 10:58 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 31 min |
| Apr 28, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 31 min |
| Apr 28, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 23 min |
| Apr 28, 11:11 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Apr 28, 11:20 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Apr 28, 11:33 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 28, 11:33 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 28, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 26 min |
| Apr 28, 11:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 27 min |
| Apr 29, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 39 min |
| Apr 29, 12:16 AM CDT | Special Weather Statement | TSA | Benton | 29 min |
| Apr 29, 12:22 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 38 min |
| Apr 29, 12:41 AM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Apr 29, 1:02 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 43 min |
| Apr 29, 1:26 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 34 min |
| Apr 29, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 15 min |
| Apr 29, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 41 min |
| Apr 29, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 29 min |
| Apr 29, 2:22 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 38 min |
| Apr 29, 2:27 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 33 min |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 33 min |
| Apr 29, 5:21 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 29, 6:10 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 35 min |
| Apr 29, 8:38 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 10 hr |
| Apr 29, 12:36 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 6 hr |
| Apr 29, 1:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Apr 29, 1:07 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 29, 1:20 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
| Apr 29, 1:47 PM CDT | Flash Flood Warning | TSA | Carroll, Franklin, Madison | 6 hr |
| Apr 29, 1:57 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Apr 29, 3:19 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Apr 29, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 32 min |
| Apr 29, 4:58 PM CDT | Tornado Warning | TSA | Crawford, Washington | 14 min |
| Apr 29, 5:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Apr 29, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 34 min |
| Apr 29, 5:48 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 29, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 23 min |
| Apr 29, 6:19 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 10 hr |
| Apr 29, 6:23 PM CDT | Special Weather Statement | TSA | Benton | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.